Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 103, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 26, 2004, 6:00 PM MDT for Baca County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 6:00 PM MDT (00:00 UTC)
- Expired
- Jun 26, 2004, 8:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
437 WUUS55 KPUB 270000 SVRPUB COC009-270200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BACA COUNTY IN SOUTHEAST COLORADO * UNTIL 800 PM MDT * AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER STONINGTON...AND WAS MOVING WEST AT 10 MPH. * SOME LOCATIONS AFFECTED WILL BE... STONINGTON THROUGH 620 PM MDT RURAL CENTRAL BACA COUNTY THROUGH 720 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3714 10211 3732 10210 3739 10276 3712 10277 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:32 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 26, 2:32 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT SAT JUN 26 2004 .SHORT TERM... (TONIGHT AND SUNDAY) MAIN SHORT TERM CONCERNS CONINTUED TO BE COVERAGE SHRA/TSRA ALONG WITH SEVERE POTENTIAL AND LOCALLY HEAVY RAINS. CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS CONTINUES TO INDICATE BLOCKING UPPER LEVEL RIDGE ACROSS THE DESERT SW THROUGH THE PAC NW...WITH PERSISTENT UPPER LOW SPINNING NEAR JAMES BAY KEEPING THE REGION IN WEAK WEST TO NORTHWEST FLOW ALOFT. WATER VAPOR IMAGERY ALSO INDICATING AMPLE MID AND UPPER LEVEL MOISTURE TRAPPED UNDER THE RIDGE WITH A SHORT WAVE TROUGH EJECTING OFF JAMES BAY SYSTEM BACK ACROSS THE NORTHERN TIER OF STATES ATTM. AT THE SFC...WEAK LOW LEVEL UPSLOPE KEEPING ABUNDANT LOW LEVEL MOISTURE IN PLACE...WITH DEW PTS IN THE 50S ACROSS THE PLAINS...MID 30S AND 40S ACROSS THE HIGHER TERRAIN ATTM. REGIONAL RADARS INDICATING STORMS HAVE LIT UP ACROSS THE SW AND CENTRAL MT EARLY THIS AFTERNOON... WITH STORMS NOW MOVING EAST AND FIRING ACROSS TELLER COUNTY...PALMER DVD AND THE SANGRE DE CRISTO MTS. TONIGHT...AMPLE SOLAR HEATING THIS MORNING AND EARLY AFTERNOON HAS PRIMED THE ATMOSPHERE ACROSS THE AREA...WITH LAPS DATA INDICATING LIFTED INDICES BETWEEN -4C AND -6C...CAPES BETWEEN 800-3000 J/KG AND VERY LITTLE CIN LIFT WITH CONVECTIVE TEMPS BEING BREACHED ACROSS THE PLAINS ATTM. WILL SEE SCATTERED TO NUMEROUS TSRA CONTINUE ACROSS THE TERRAIN THIS EVENING...WITH STORMS MOVING OFF THE HIGHER TERRAIN AND DEVELOPING ACROSS THE EASTERN PLAINS THROUGH THE LATE EVENING. WITH LACK OF STRONG SHEAR (0-6KM AROUND 25 KTS) STORMS TO BE MAINLY PULSE IN NATURE PRODUCING QUARTER SIZE HAIL AND WIND GUSTS TO AROUND 55 MPH...FREQUENT LIGHTNING...ALONG WITH PERIODS OF HEAVY RAINS AS PWATS BETWEEN .5 AND 1 INCH ACROSS THE REGION (HIGHEST AMOUNTS ACROSS THE PLAINS). STORMS TO DIMINISH FROM WEST TO EAST AFTER SUNSET... WITH A ISOLATED SHOWERS POSSIBLE OVERNIGHT ACROSS THE PLAINS WITH CONTINUED LOW LEVEL MOISTURE ADVECTION INTO THE REGION. SUNDAY...NOT MUCH CHANGE IN UPPER LEVEL FEATURES WITH RIDGE SLOWLY SLIDING EAST ACROSS THE GREAT BASIN AND PLENTY OF AVAILABLE MOISTURE ACROSS THE REGION. MODELS INDICATING A SECONDARY COOL SURGE MOVING ACROSS EASTERN COLORADO THROUGH THE DAY WITH MOISTURE POOLING ALONG AND BEHIND BOUNDARY AS NORTHERN TIER SHORT WAVE MOVES ACROSS THE NORTHERN HIGH PLAINS. WILL SEE SCATTERED TO NUMEROUS STORMS FIRING ACROSS THE HIGHER TERRAIN BY LATE MORNING...WITH STORMS A TAD SLOWER ACROSS THE PLAINS WITH STRATUS SLOWER TO BURN OFF THAN SATURDAY. WITH A SLIGHT INCREASE IN SHEAR...A FEW SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. WENT WITH GUIDANCE TEMPS ACROSS THE REGION...KEEPING HIGHS MUCH BELOW SEASONAL AVERAGES ONCE AGAIN. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) PERSISTENT WEATHER PATTERN ON TAP ACROSS THE REGION. SUN NIGHT AND MON...WITH MINOR EMBEDDED DISTURBANCES IN THE FLOW...HAVE KEPT ISOLATED POPS OVERNIGHT ACROSS THE HIGHER TERRAIN... WITH SCATTERED POPS ACROSS THE PLAINS WITH THEATE RIDGE ACROSS THE FAR EASTERN PLAINS. ON MONDAY...MODELS TRYING TO DRY OUT THINGS OUT WEST WITH UPPER RIDGE AXIS MOVING NEAR THE FOUR CORNERS. THINKING MODELS OVERDONE WITH DRYING...AND WITH SOUTHERLY RETURN FLOW ACROSS THE PLAINS...WENT WITH HIGH SCATTERED POPS ACROSS THE AREA ONCE AGAIN. MON NIGHT-SAT...PERSISTENCE LOOKS LIKE THE BEST WAY TO GO AS UPPER RIDGE REMAINS AROUND THE FOUR CORNERS REGION THROUGH THE LATE WEEK... AND THEN SLOWLY SLIDES ACROSS THE STATE CO INTO WEEKEND. BEST AVAILABLE MOISTURE SLOWLY SLIDES EAST...WITH SOME DRYING EXPECTED ACROSS THE SW AND CENTRAL MTS. WILL KEEP DIURNAL CHANCE POPS ACROSS THE AREA THROUGH WED...DIMINISHING ACROSS THE SW AND CENTRAL MTS THEREAFTER. WITH PERSISTENT UPSLOPE KEEPING AMPLE LOW LEVEL MOISTURE ACROSS THE PLAINS...WILL KEEP SCATTERED AFTERNOON AND EVENING POPS THROUGH THE PERIOD. HAVE TRIMMED BACK HIGH TEMPERATURES ACROSS THE AREA...WITH MEX GUIDANCE LEANING TOO MUCH TOWARDS CLIMO THROUGH THE PERIOD. -MW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 26, 7:00 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SAT JUN 26 2004 COZ058>089-093>099-271300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS...PULSE TYPE...COULD BE POSSIBLE TODAY ACROSS THE SAN LUIS VALLEY AND SOUTHEASTERN COLORADO MOUNTAINS AND PLAINS...INCLUDING A FEW COMMUNITIES SUCH AS ALAMOSA...COLORADO SPRINGS...PUEBLO...TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD AFTER 12 PM. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE MOUNTAINS AFTER NOON TODAY...AND THEN SPREAD TO THE HIGH VALLEYS AND SOUTHEASTERN COLORADO PLAINS THE REST OF THE AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS AROUND 55 MPH...CLOUD TO GROUND LIGHTNING...AND MODERATE TO LOCALLY HEAVY RAIN. IF THIS RAINFALL MOVES OVER THE MILLION...HAYMAN...IRON MOUNTAIN...AND TRINIDAD COMPLEX OLD WILDFIRE BURN SCARS...THEN THERE COULD BE SOME MINOR FLOODING TO AN INCREASED FLASH FLOOD POTENTIAL FOR THOSE AREAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO EACH DAY THROUGH FRIDAY. MOST THUNDERSTORMS SHOULD OCCUR BETWEEN NOON AND MIDNIGHT EACH DAY...WITH A FEW OVERNIGHT STORMS POSSIBLE. MOST OF THE DEEPER MOISTURE AVAILABLE FOR STORMS REMAINS EAST OF THE SANGRE DE CRISTO MOUNTAINS. IN ADDITION... UPPER LEVEL WINDS ARE WEAK...AND STORMS WILL MOVE SLOWLY. THIS COMBINATION OF WIND AND MOISTURE WILL MAKE LOCALLY HEAVY RAIN A THREAT...MAINLY EAST OF THE SANGRES. HAIL IS ALSO POSSIBLE... GENERALLY AT OR BELOW THE SIZE OF QUARTERS. THE MAIN THREAT FROM THUNDERSTORMS WEST OF THE SANGRES WILL BE LIGHTNING AND WIND GUSTS NEAR 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS MOST OF SOUTH CENTRAL AND SOUTHEASTERN COLORADO AFTER 12 PM. METZE/KC
In the hours before
Local storm report, Jun 26, 1:16 PM MDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
116 PM MDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 W DEL NORTE 37.68N 106.39W
06/26/2004 1.00 INCH RIO GRANDE CO TRAINED SPOTTER
&&
RSGLocal storm report, Jun 26, 3:23 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL CUCHARA 37.38N 105.10W
06/26/2004 0.75 INCH HUERFANO CO TRAINED SPOTTER
&&
RSGLocal storm report, Jun 26, 5:50 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 12 NE SHERIDAN LAKE 38.59N 102.14W
06/26/2004 1.75 INCH KIOWA CO TRAINED SPOTTER
&&
RSGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 62 min |
| Jun 27, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Jun 27, 3:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jun 27, 5:45 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 90 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.